Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 2, NWS Kansas City, MO

March 21, 20224 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Mar 21, 2022, 9:04 PM CDT for 4 counties in Missouri. It took effect at Mar 23, 2022, 3:35 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 21, 2022, 9:04 PM CDT (02:04 UTC)
In effect from
Mar 23, 2022, 3:35 PM CDT
Expired
Mar 22, 2022, 9:17 PM CDT
In force
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 23.70 ft at Mar 23, 2022, 9:00 PM CDT.

actionminormoderate1015202503/2203/2303/24
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

668 
WGUS43 KEAX 220204
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
904 PM CDT Mon Mar 21 2022

...The National Weather Service in Pleasant Hill MO has issued a 
Flood Warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Johnson MO, Cass and Henry 
  Counties.

  Blackwater River near Blue Lick affecting Saline and Cooper 
  Counties.

  Chariton River near Prairie Hill affecting Chariton and Macon 
  Counties.

  Grand River near Sumner affecting Linn MO, Chariton, Livingston 
  and Carroll Counties.

For the Big Creek...including Blairstown...Minor flooding is 
forecast.
For the Blackwater River...including Blue Lick...Minor flooding is 
forecast.
For the Chariton River...including Prairie Hill...Minor flooding is 
forecast.
For the Grand River...including Sumner...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.


MOC037-083-101-230215-
/O.NEW.KEAX.FL.W.0001.220322T1148Z-220325T1200Z/
/BLRM7.1.ER.220322T1148Z.220323T0600Z.220324T1200Z.UU/
904 PM CDT Mon Mar 21 2022

...FLOOD WARNING IN EFFECT FROM TUESDAY MORNING TO FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Big Creek at Blairstown.

* WHEN...From Tuesday morning to Friday morning.

* IMPACTS...At 20.0 feet, The west bank of the creek begins to flood.
  At 23.0 feet, Flooding occurs at the west approach to the N 
  Highway bridge located 0.2 miles west of Blairstown. Flooding also 
  occurs across B Highway near Big Creek which is several miles 
  northwest of Blairstown.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Monday the stage was 11.9 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 21.6 feet early Wednesday
    morning. It will then fall below flood stage Thursday
    morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384
      3840 9391


$$

MOC033-041-115-117-230215-
/O.NEW.KEAX.FL.W.0002.220323T2035Z-220326T0306Z/
/SNZM7.2.ER.220323T2035Z.220324T1200Z.220325T0305Z.NO/
904 PM CDT Mon Mar 21 2022

...FLOOD WARNING IN EFFECT FROM WEDNESDAY AFTERNOON TO LATE FRIDAY 
EVENING...

* WHAT...Moderate flooding is forecast.

* WHERE...Grand River near Sumner.

* WHEN...From Wednesday afternoon to late Friday evening.

* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage 
  begins to flood.
  At 26.0 feet, Rural land adjacent to the river is flooded.
  At 28.0 feet, Rural roads are under water.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Monday the stage was 9.7 feet.
  - Forecast...The river is expected to rise above flood stage
    Wednesday afternoon to a crest of 30.1 feet Thursday morning.
    It will then fall below flood stage late Thursday evening.
  - Flood stage is 26.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
      3951 9330


$$

MOC041-121-230215-
/O.NEW.KEAX.FL.W.0003.220323T2248Z-220325T1852Z/
/PRIM7.1.ER.220323T2248Z.220324T0600Z.220324T1851Z.UU/
904 PM CDT Mon Mar 21 2022

...FLOOD WARNING IN EFFECT FROM WEDNESDAY AFTERNOON TO EARLY FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Chariton River near Prairie Hill.

* WHEN...From Wednesday afternoon to early Friday afternoon.

* IMPACTS...At 15.0 feet, Fields along the river begin to flood.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Monday the stage was 3.3 feet.
  - Forecast...The river is expected to rise above flood stage
    Wednesday afternoon to a crest of 15.8 feet early Thursday
    morning. It will then fall below flood stage early Thursday
    afternoon.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290
      3933 9299


$$

MOC053-195-230215-
/O.NEW.KEAX.FL.W.0004.220324T0504Z-220326T0330Z/
/BLVM7.1.ER.220324T0504Z.220324T1800Z.220325T0330Z.NO/
904 PM CDT Mon Mar 21 2022

...FLOOD WARNING IN EFFECT FROM LATE WEDNESDAY NIGHT TO LATE FRIDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Blackwater River near Blue Lick.

* WHEN...From late Wednesday night to late Friday evening.

* IMPACTS...At 24.0 feet, Cropland and pastures along the river 
  flood.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Monday the stage was 9.4 feet.
  - Forecast...The river is expected to rise above flood stage
    early Thursday morning to a crest of 25.2 feet early Thursday
    afternoon. It will then fall below flood stage late Thursday
    evening.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295
      3893 9323


$$

Blair
2 follow-up statements
777 
WGUS83 KEAX 221551
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1051 AM CDT Tue Mar 22 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Linn MO, Chariton, Livingston 
  and Carroll Counties.

For the Grand River...including Sumner...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.


MOC033-041-115-117-231600-
/O.EXT.KEAX.FL.W.0002.220324T0330Z-220325T0745Z/
/SNZM7.1.ER.220324T0330Z.220324T0600Z.220324T0745Z.NO/
1051 AM CDT Tue Mar 22 2022

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY EVENING TO EARLY 
FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Grand River near Sumner.

* WHEN...From Wednesday evening to early Friday morning.

* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage 
  begins to flood.
  At 26.0 feet, Rural land adjacent to the river is flooded.
  At 28.0 feet, Rural roads are under water.

* ADDITIONAL DETAILS...
  - At 9:45 AM CDT Tuesday the stage was 10.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow evening to a crest of 26.5 feet early Thursday
    morning. It will then fall below flood stage early Thursday
    morning.
  - Flood stage is 26.0 feet.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Tue   Wed   Thu          
                                      1pm   1pm   1pm          
Grand River
Sumner          26.0  10.0  Tue 9am   11.1  22.7  23.3         


&&

LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
      3951 9330


$$

SAW
002 
WGUS83 KEAX 230217
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
917 PM CDT Tue Mar 22 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Sumner affecting Linn MO, Chariton, Livingston 
  and Carroll Counties.

MOC033-041-115-117-230330-
/O.CAN.KEAX.FL.W.0002.220324T0330Z-220323T0217Z/
/SNZM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
917 PM CDT Tue Mar 22 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Grand River near Sumner.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Tuesday the stage was 12.5 feet.
  - Forecast...The river will rise to 20.2 feet early Thursday
    morning. It will then fall to 20.1 feet and begin rising
    again early Thursday afternoon. It will rise to 21.2 feet
    Friday morning. It will then fall again and remain below
    flood stage.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Wed   Thu   Fri          
                                      1am   1am   1am          
Grand River
Sumner          26.0  12.5  Tue 8pm   15.8  20.2  21.0         


&&

LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
      3951 9330


$$

73

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 21, 7:17 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 21, 7:17 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
717 PM CDT Mon Mar 21 2022

.Discussion...
Issued at 353 PM CDT MON MAR 21 2022

Message of the Day

- Isolated to scattered rain this afternoon, widespread rain
  tonight. Half an inch up to 1 inch of rain is possible through
  tomorrow morning.

- A few strong to severe storms are possible Tuesday afternoon
  into the evening. Isolated hail, locally damaging winds, and a
  tornado or two are all possible.

Observations show lower 70s in our eastern counties and upper 50s in
our western counties this afternoon. This difference is by and large
due to the thicker clouds and rainfall that have moved into our
western areas. Scattered light rain has reached the areas along
the MO/KS border. Rain will continue to move north and east
through the afternoon and evening, with everyone seeing rain by
midnight. Rain will be moderate at times. Isolated thunder and
lightning have been observed in our far southern counties today.
The chances for isolated thunder and lightning remain for the rest
of the day and tonight, however, the better instability will stay
south of our area. Half an inch up to 1 inch of rain is possible
through tomorrow morning. The higher rain amounts are expected
along the MO/KS border.

A dry slot, or at least dryish slot moves into much of our area
early tomorrow morning. Those along and east of I-35 are more likely
to see a break from the rain Tuesday morning with drier conditions
and less lift. However, soundings do show some continued
saturation in the low levels for these areas, so some periods of
drizzle remain possible. Those west of I-35 are more likely to
keep seeing rain, albeit lighter rain.

Scattered storms are expected to develop Tuesday afternoon, mainly
along and east of I-35. A few storms could become strong to severe.
The closed upper level low will be just to our west with the surface
low and intersection of the cold front and warm front near the MO/KS
border. This pattern tends to be supportive of low topped storms and
isolated severe weather. Dew points will reach the low to mid 50s,
instability will be around 1000 J/kg, deep layer shear will be around
60-80 kts, and mid level lapse rates will be steep. Isolated hail
and damaging winds, and a tornado or two are all possible. Best
chances for severe weather will occur between 1 PM and 8 PM.

The large scale system will be slow to move through the region, so
rain chances will continue Tuesday night through Wednesday night for
the entire area. Rain chances finally exit the area Wednesday night.
Between the three days, 1-2 inches of rain is expected. The cold
front moving through Tuesday will bring colder temperatures to the
area. Highs Wednesday and Thursday will be in the 40s with lows in
the 30s. Dry conditions and warmer temperatures return for Friday
through the weekend.

&&

.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 709 PM CDT MON MAR 21 2022

Currently moderate rain with MVFR VSBYs at the terminals. This
will generally continue through the evening hours before rain
comes to an end by around 8z tonight. However, after rain ends,
CIGs are expected to become IFR through the overnight into Tuesday
morning before improving to MVFR around 16z. Isolated showers and
storms will be possible Tuesday afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Atkins
Aviation...BMW
Hazardous weather outlook, Mar 21, 3:54 AM CDT, 17 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
354 AM CDT Mon Mar 21 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-220900-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
354 AM CDT Mon Mar 21 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight
Rainfall expected to move into the area Monday afternoon.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few strong to severe thunderstorms will be possible Tuesday
afternoon. The primary threat will be hail and strong winds. An
isolated tornado cannot be ruled out.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 9:04 PM CDTRiver Flood WarningEAXCass, Henry, Johnson32 hr
Mar 21, 9:04 PM CDTRiver Flood WarningEAXChariton, Macon14 hr
Mar 21, 9:04 PM CDTRiver Flood WarningEAXCooper, Saline3 days
Mar 22, 7:33 AM CDTRiver Flood WarningEAXJohnson, Pettis18 hr
Mar 22, 8:44 AM CDTRiver Flood WarningEAXBates, Cass, Henry13 hr
Mar 22, 2:42 PM CDTSpecial Weather StatementEAXLafayette33 min
Mar 22, 2:59 PM CDTSevere Thunderstorm WarningEAXLafayette, Saline31 min
Mar 22, 5:22 PM CDTSpecial Weather StatementEAXLinn23 min

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.